|fatty liver with hiv medicines
Jul 25, 2007
hi doctor! how are you?? My name is Lee I had hep B,the first Lab (sep/29/06)hepDNA 8.000.000 iu/ml ALT 49 with reference range 2-60 AST 26 with reference range 10-50.I take one lamivudin a daily.The secon LAB DNA 2000 iu/ml ALT 38 ASL 26 But the last LAB (6/29/07) DNA 477 iu/ml ALT 49 AST 26 PROTEIN 7.9 <8.0 My doctor refre me to do biopcy ,he say i may have fatty liver,I am so worry Does HIV medicine make Fatty liver? all something else? I never had alcoho. Waiting for your anwser Doctor...
| Response from Dr. McGovern
I am impressed with your excellent response to date with Lamivudine. It will be quite important to continue taking your medications on a regular basis to avoid resistance.
Your liver function tests are nearly normal. The mild elevation could be simply related to lamivudine - I would not be concerned about this at all.
Yes, many patients have fatty liver - but it is usually associated with hepatitis C, diabetes, high cholesterol or triglyceride levels, or obesity. This probably does not apply to you.
It sounds like you are doing great. Keep up the good work. I would not worry about a slight elevation of your ALT.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.